Weaning off Effexor

Vancouver, WA(Zone 8a)

I had been on Effexor for several years. I realized about Dec. '09 I had been mis-diagnosed. My new physician recommended mega doses of Vit D3 in Sept. for my energy et al and by Dec. my energy was up and maintaining like never before. I started dropping my Effexor dosage Jan 2010. I have been completely off the Effexor now for 3 weeks and suspect I am struggling w/ withdrawl symptoms. Nausea mostly. Any one have such experiences? I have read the online comments re: withdrawls but nothing specifically about such a long time. Does it take a long long time to get this stuff out of your system?

Northeast, AR(Zone 7a)

Have you talked with your new doctor about this symptom? It could be the result of the mega doses of D3. Many vitamins, especially in high doses, can lead to nausea. Many people get nauseous from a multi-vitamin and it's recommended to take it at bedtime to sleep thru the side-effect.

Do you take the D3 with food? With some vitamins, to avoid the nausea, it's recommended to take them with a meal.

In any case, the doctor can give you something for the nausea--a cheap little pill but I can't remember the name of it; my mom takes it occasionally.

Vancouver, WA(Zone 8a)

My physician is back in town. She recommended I google discontinuation syndrome re: the withdrawl symptoms & info. Lots of interesting info. I could open a capsule and take just a portion of the granuales and wean off the stuff over a longer period of time. But the time is usually 3 week and I am 1/2 way there!! Some people find Benadryl helpful but it just put me to sleep.

I am careful to take vitamins et al w/ food.

thank you for the reply.

Phoenix, AZ

You haven't said what your "megadose" of vitamin D actually is. As this article from the NYT points out, you can suffer a lot of side effects, including some potentially life-threatening ones, from vitamin overdose. http://www.nytimes.com/1984/03/14/garden/personal-health-vitamin-therapy-toxic-side-effects-of-massive-doese.html?&pagewanted=all

I often take as much as 6,000 mg of vitamin C on the theory that it does strengthen the immune system. Sometimes I think it helps - as when I don't get sick - and sometimes I think it doesn't - like when I do get sick. I don't worry too much about taking large (I never megadose anything) amounts of water-soluble vitamins. I have a problem with too much of any fat-soluble vitamins, i.e., A, D, E and K. I was taking one - ONE - vitamin A daily for a while till I stopped to wonder why I had a headache I couldn't get rid of anyhow, anyway. I stopped the A and the headache went away. I still take the A, but only once or twice a week now.

I'm taking 2,000 IU of D daily, hardly a megadose, and even though some people are taking as much as 50,000 - 60,000 units daily, I'm sure I'm never going to be one of those. Too much risk to my liver.

This is an interesting piece about determining how much D a body needs. It seems there are many factors, including age and where you live. http://www.naturalnews.com/027345_Vitamin_D_sun_exposure_blood.html This article from the Mayo Clinic also cautions about overdosing on D and lists some of your symptoms as side effects.

Vancouver, WA(Zone 8a)

Maybe 'mega dose' was too much. I am taking Vit D3 specifically. 8,000 iu's daily. My physician takes 10,000 iu's. She is versed in all the current research. She struggled w/ SAD every winter here in the pacific northwest but found relief w/ Vit D3. She recommends the site www. vitamendcouncil.org as a resource.

Post a Reply to this Thread

Please or register to post.

Upload Images to your reply

    You may upload up to 5 images
    BACK TO TOP